Lantus injection site

By sweetlani Latest Reply 2012-09-29 23:46:42 -0500
Started 2012-09-26 04:42:42 -0500

Hi DCC Friends…i am new and am enjoying the informative discussions. PWD type 2, 10 years+, metformin 1000mg 2x a day and Lantus 70 units every morning for 5 years now. Having burning and bleeding at stomach injection site. What alternative site is better with less pain? I cringe everytime i know i have to inject. Pls help.

15 replies

red flower lady
red flower lady 2012-09-26 21:53:44 -0500 Report

Cold insulin can make it burn, try rubing the bottle between your hands before using it, also make sure if using alcohol to clean area it is dry before injecting.

sweetlani 2012-09-27 00:38:09 -0500 Report

Thanku ladies for ur helpful comments. I will be more vigilant when doing my injections. Tomorrow i will rotate to my thigh and see how that goes.

LeenaHauta 2012-09-26 20:29:45 -0500 Report

I give my lantus in my outer thigh.. And like everyone said try poking around.. Also try injecting it slowly, mine burns if i go to fast and i only take 20 units

Lil Bal
Lil Bal 2012-09-26 11:39:21 -0500 Report

I use the poke around method. But i mostly use my tum. Hope you find some were easy to stab soon xxx

Jim Edwards
Jim Edwards 2012-09-26 10:00:41 -0500 Report

Have you tried "poking" around? I found that if I use the tip of the needle I can find a site where I hardly feel it and inject there. I find if I inject where it hurts to poke with the needle, I will bruise. Then I can't wear my thong to the beach!

sweetlani 2012-09-26 10:44:42 -0500 Report

U r too funny. No I have'nt tried that concept I feel weak thinking about it. Need to draw on all my strength. Mahalo for the reply.

sweetlani 2012-09-26 05:58:42 -0500 Report

Oh my we sure have our pains everyday we inject. I try to take it in stride and take several deep breaths right b4 i inject. Thanku i will try my thigh and do a little research. My husband is a little skiddish to help me but he means well. Let u know how it works out 4 me. Mahalo.

granniesophie 2012-09-26 05:28:25 -0500 Report

I used my thighs to start with, out of fear and being new to this. I got more bruising there than on my stomach, though- just started using my stomach area. I have much less fat on my thighs, so I think thats whay I bruised, but if you have enough fatty tissue there, try your thighs for awhile and see what happens. I only sting once in awhile-no matter where I inject, so I don't know what causes that. The paperwork says to use your butt, but, while it is a fairly large target, how you'd shoot your own butt I've yet to figure out! I guess if you have someone willing to help that would be an option as well!
Good luck to you with the Lantus-it sure is interesting to see how and if it works-I've been on oral meds for so long!

Jim Edwards
Jim Edwards 2012-09-26 10:02:16 -0500 Report

If you come to WV, I will give you butt injections free of charge!

granniesophie 2012-09-27 06:10:38 -0500 Report

yeah-no ;)

sweetlani 2012-09-27 12:22:18 -0500 Report

Thanks granniesophie. I tried the thigh site and it worked fine. Had some stinging but i guess its inevitable.

Buddys Mom
Buddys Mom 2012-09-29 23:46:42 -0500 Report

I wonder if I'm doing this injection thing wrong because it never stings or bleeds or anything. Once in a while I get a bruise, but that's it. I use the Lantus Pen and after I use it once, I do not keep it refrigerated. It says I can leave it at room temp for up to many more days then it takes. I also have to inject myself with B12 and that needle is a long one. That one, I have to gear up for.

Next Discussion: carbs for day »